Header image

Heparin Recalled

Posted by Todd Hendrickson in Medical Malpractice | New Category

On March 5, 2008, the FDA announced that approximately 20% of the heparin samples tested from Baxter Healthcare Corporation were contaminated. Heparin is a drug thinner that is in common use. The contamination apparently occurred in the manufacture of heparin ingredients imported from China. Baxter has initiated a recall.

A number of complications and side-effects associated with the contaminated heparin have been reported, and include: abdominal pain, decreased blood pressure, chest pain, diarrhea, vomiting, increased heart rate, and other conditions.

Baxter has released an update of its recall of the heparin sodium injection. We have learned that this form of heparin is used almost exclusively during dialysis, invasive cardiovascular procedures and surgery and apheresis. Complications have included refractory hypotension (low blood pressure). This is a life-threatening condition and may lead to organ damage, shock, organ failure and death.

If you believe that you or a loved-one have been injured by contaminated heparin, please contact attorney Todd N. Hendrickson immediately. We can discuss your case and determine if you have a claim.

  • FDA Notice of Recall 
  • 2/11/08 Baster Update on Recall 
  • Wall Street Journal Article
  • You can follow any responses to this entry through the RSS 2.0 You can leave a response, or trackback.

    Leave a Reply

    Your email address will not be published. Required fields are marked *